MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 12 synergy ii drug-eluting stent was advanced for treatment.However, during the procedure, the middle of the shaft broke.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 12 stent delivery system was returned for analysis.Examination of the crimped stent via scope identified no damage.A section of the crimped stent outer diameter was measured and the result was within max crimped stent profile.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube identified a shaft break at 66.5cm distal from the distal end of the strain relief.Also multiple hypotube kinks were observed.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No issues were noted.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 12 synergy ii drug-eluting stent was advanced for treatment.However, during the procedure, the middle of the shaft broke.No patient complications were reported.It was further reported that the fracture occurred outside the patient's body and the device was simply pulled from the guide catheter.The procedure was completed with another of same device and the patient status was stable.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12353599
Report Number2134265-2021-10559
Device Sequence Number4535249
Product Code NIQ
UDI-Device Identifier08714729840022
UDI-Public08714729840022
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2023
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0027094055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/24/2021
09/15/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/12/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1